Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 30, 2004, 8:38 PM CDT for Wood County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 8:38 PM CDT (01:38 UTC)
- Expired
- May 30, 2004, 9:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
806 WFUS54 KSHV 310138 TORSHV TXC499-310200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 836 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 900 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF QUITMAN...OR ABOUT 14 MILES NORTHWEST OF MINEOLA... MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... QUITMAN BY 850 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR MAY DEVELOP SHORTLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS UNTIL 900 PM CDT. LAT...LON 3294 9563 3276 9560 3267 9516 3293 9516 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 30, 3:00 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 30, 3:00 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SUN MAY 30 2004 .DISCUSSION... LINE OF SEVERE STORMS DEVELOPING ALONG SURFACE FRONT ACROSS NORTHEAST OKLAHOMA WILL EFFECT MOSTLY NORTHERN ZONES OF THE CWA AS IT MOVES EAST TONIGHT. FRONT BECOMES STATIONARY NORTH OF INTERSTATE 20 ON MONDAY...WITH DRY LINE PUSHING DEEP INTO NORTHWEST ZONES MONDAY NIGHT. UPPER TROF FLATTENS OVER MISSISSIPPI VALLEY MONDAY NIGHT...THUS ANY RAIN WILL BECOME ISOLATED UNTIL NEXT SHORT WAVE LATE TUESDAY NIGHT INTO WEDNESDAY. ANY DRY AIR THAT SLIPS INTO CWA TOMORROW NIGHT WILL NOT LAST LONG...AS SOUTHERLY WINDS RETURN IN ERNEST TUESDAY. NEXT GOOD CHANCE OF RAIN WILL BE NEXT WEEKEND...AS TROF IN NORTHWEST FLOW CUTS INTO RIDGE OVER SOUTHWEST U.S. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 70 90 / 70 30 20 20 MLU 72 89 73 89 / 70 50 20 20 TXK 69 88 58 89 / 70 20 20 20 TYR 72 90 69 91 / 30 20 20 20 LFK 74 93 72 92 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 30, 12:00 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN MAY 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.
In the hours before
Local storm report, May 30, 6:10 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 6:10 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME TO 608 PM
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 6:24 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N FOREMAN 33.79N 94.40W
05/30/2004 0.88 INCH LITTLE RIVER AR COUNTY OFFICIAL
REPORT FROM VOLUNTEER FIRE DEPARTMENT
&&
VIIILocal storm report, May 30, 7:00 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINTHROP 33.83N 94.35W
05/30/2004 1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
0640 PM HAIL 3 SE HOPE 33.64N 93.55W
05/30/2004 2.75 INCH HEMPSTEAD AR TRAINED SPOTTER
REPORT FROM SHOVER SPRINGS COMMUNITY.
&&
VIIILocal storm report, May 30, 8:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 S HOPE 33.58N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN BETWEEN PATMOS AND SHOVER SPRINGS
0645 PM TSTM WND DMG ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS MUCH OF THE SOUTHERN PART OF
THE COUNTY
&&
15Local storm report, May 30, 8:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOPE 33.67N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
UNDERPASSES FLOODED IN HOPE
0745 PM FLASH FLOOD 4 SE HOPE 33.63N 93.54W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
ROADS FLOODED IN THE SHOVER SPRINGS COMMUNITY
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 55 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 63 min |
| May 30, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 53 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 51 min |
| May 31, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 63 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.